Alabama, 2007Damaging Winds in Alabama, August 1, 2007
August 1, 2007 · NWS HUN · 2 events in 1 county or zone
An isolated severe thunderstorm produced strong winds and small hail over Marshall County in northeast Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm produced strong winds and small hail over Marshall County in northeast Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 1, 2:20 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 1, 2:20 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CDT WED AUG 1 2007
.DISCUSSION...
MOSTLY DRY AND HUMID CONDITIONS CONTINUE ACROSS THE TENNESSEE VALLEY
AGAIN TODAY. WITHIN THIS MOIST UNSTABLE AIRMASS...A FEW ISOLATED
SHOWERS/TSTORMS HAVE DEVELOPED. MUCH LIKE THE PAST SEVERAL
EVENINGS...ISOLATED DEVELOPMENT IS EXPECTED TO CONTINUE INTO THE
EARLY EVENING HOURS. OVERNIGHT...HAZY CONDITIONS ARE EXPECTED AS A
SURFACE INVERSION DEVELOPS.
AN UPPER LEVEL RIDGE WILL CONTINUE TO BE THE DOMINATING WEATHER
FEATURE FOR THE NEXT COUPLE DAYS. PRIMARILY EASTERLY FLOW AROUND THE
BASE OF SURFACE HIGH PRESSURE WILL CONTINUE...AIDING IN ISOLATED
SHOWER/TSTORM DEVELOPMENT EACH AFTERNOON ALONG ANY SURFACE
CONVERGENCE BOUNDARIES. COVERAGE EACH DAY WILL REMAIN ISOLATED. WARM
LOW TO MID LAYER TEMPERATURES WILL ALLOW AFTERNOON HIGHS TO CLIMB
INTO THE MID 90S IN SOME LOCATIONS. HEAT INDICES WILL BE IN THE
UPPER 90S THURSDAY AND FRIDAY AFTERNOON.
A SYSTEM WILL DEVELOP ALONG THE NORTHERN GULF COAST...AND MOVE
NORTHWARD THIS WEEKEND. ALTHOUGH LATEST MODEL RUNS FROM THIS MORNING
HAVE DEVELOPED DISAGREEING SOLUTIONS. NAM KEEPS A WELL DEVELOPED LOW
MOVING INTO LA AND TX...WHICH WOULD MEAN A PRIMARILY DRY WEEKEND
LOCALLY. THE LONGER RANGE MODELS DEVELOP A WEAK SURFACE WAVE AND
NORTH IT NORTHWARD INTO AL...WHICH MORE CLOSELY FOLLOWS PREVIOUS
MODEL RUNS. WITH DIFFERING SOLUTIONS...KEPT SLIGHT CHANCE/CHANCE
POPS IN OVER THE WEEKEND. THE UPPER LEVEL RIDGE PATTERN WILL RETURN
FOR THE BEGINNING OF THE WORK WEEK WITH DRY CONDITIONS AND
TEMPERATURES IN THE LOW TO MID 90S.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 73 94 71 94 / 10 10 10 10
SHOALS 73 94 72 94 / 10 10 10 10
CULLMAN 73 93 72 93 / 10 10 10 10
FAYETTEVILLE 72 93 71 92 / 10 10 10 10
ALBERTVILLE 72 96 71 95 / 10 10 10 10
FORT PAYNE 70 95 69 94 / 10 10 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
14
Hazardous weather outlook, Aug 1, 2:39 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
339 PM CDT WED AUG 1 2007
ALZ001>010-016-TNZ076-096-097-021100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
339 PM CDT WED AUG 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THROUGH TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH EARLY
THIS EVENING. THE POTENTIAL FOR BRIEF WIND GUSTS TO 40 MPH...ALONG
WITH A PERIOD OF MODERATE TO HEAVY RAIN WILL EXIST. PATCHY FOG ALONG
WITH HAZY CONDITIONS OVERNIGHT WILL REDUCE VISIBILITIES AT TIMES
BELOW 2 MILES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS POSSIBLE OVER THE
WEEKEND AS A WEAK LOW PRESSURE SYSTEM MOVES NORTHWARD FROM THE GULF
OF MEXICO. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
JE/DJN/PG
In the hours before
Special weather statement, Aug 1, 2:13 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
313 PM CDT WED AUG 1 2007
ALZ010-012100-
DE KALB-
313 PM CDT WED AUG 1 2007
...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 400 PM CDT...
AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HENAGAR...OR 12 MILES
NORTHEAST OF FORT PAYNE...MOVING SOUTHWEST AT 10 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
VALLEY HEAD.
HENAGAR.
SYLVANIA.
I-59 BETWEEN FORT PAYNE AND ROGERS.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
PG
Special weather statement, Aug 1, 2:13 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
313 PM CDT WED AUG 1 2007
ALZ010-012100-
DE KALB-
313 PM CDT WED AUG 1 2007
...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 400 PM CDT...
AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HENAGAR...OR 12 MILES
NORTHEAST OF FORT PAYNE...MOVING SOUTHWEST AT 10 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
VALLEY HEAD.
HENAGAR.
SYLVANIA.
I-59 BETWEEN THE FORT PAYNE AND HENAGAR EXITS.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
PG
Special weather statement, Aug 1, 3:28 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
428 PM CDT WED AUG 1 2007
TNZ076-096-012200-
LINCOLN-MOORE-
428 PM CDT WED AUG 1 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHERN LINCOLN AND MOORE COUNTIES
UNTIL 500 PM CDT...
AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LYNCHBURG. THIS STORM WAS
NEARLY STATIONARY.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LYNCHBURG.
BOONEVILLE.
CHESTNUT RIDGE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
PG
Special weather statement, Aug 1, 3:36 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
436 PM CDT WED AUG 1 2007
ALZ009-TNZ097-012215-
FRANKLIN-JACKSON-
436 PM CDT WED AUG 1 2007
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN AND JACKSON COUNTIES UNTIL
515 PM CDT...
AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF STEVENSON...OR 11 MILES WEST
OF BRIDGEPORT...MOVING WEST AT 10 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANDERSON.
BASS.
JERICHO.
HYTOP.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
PG
Special weather statement, Aug 1, 4:10 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
510 PM CDT WED AUG 1 2007
ALZ008-009-012245-
JACKSON-MARSHALL-
510 PM CDT WED AUG 1 2007
...SIGNIFICANT WEATHER ALERT FOR JACKSON AND MARSHALL COUNTIES UNTIL
545 PM CDT...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF GRANT...OR 13 MILES SOUTHWEST OF
SCOTTSBORO...MOVING WEST AT 5 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LANGSTON.
COLUMBUS CITY.
GRANT.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
PG
Special weather statement, Aug 1, 4:22 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
522 PM CDT WED AUG 1 2007
ALZ009-012300-
JACKSON-
522 PM CDT WED AUG 1 2007
...SIGNIFICANT WEATHER ALERT FOR SOUTHWEST JACKSON COUNTY UNTIL 600
PM CDT...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOODVILLE...OR 11 MILES WEST OF
SCOTTSBORO...MOVING NORTHWEST AT 15 MPH.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LIM ROCK.
WOODVILLE.
TRENTON.
PAINT ROCK.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
PG
Thunderstorm Wind, Marshall
- When
- August 1, 4:28 PM CST
- Where
- Marshall County, 2.48 mi NNE of Guntersville Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.515, -86.171
A tree was blown down by thunderstorm winds on Preston Island.
Thunderstorm Wind, Marshall
- When
- August 1, 4:28 PM CST
- Where
- Marshall County, Grant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.530, -86.270
A tree was blown down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50955, 50956.